Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 21, 2005, 8:02 PM CDT for Oregon County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 8:02 PM CDT (01:02 UTC)
- Expired
- Aug 21, 2005, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 187 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 220102 SVRSGF MOC149-220200- /O.NEW.KSGF.SV.W.0220.050822T0102Z-050822T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CDT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 900 PM CDT. * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ALTON...OR 17 MILES NORTHEAST OF MAMMOTH SPRING...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF OREGON COUNTY...INCLUDING THE TOWNS OF ALTON...GREER AND WILDERNESS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3685 9155 3651 9158 3652 9117 3681 9116 $$ FOSTER
2 follow-up statements
000 WWUS53 KSGF 220124 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT SUN AUG 21 2005 MOC149-220200- /O.CON.KSGF.SV.W.0220.000000T0000Z-050822T0200Z/ OREGON MO- 823 PM CDT SUN AUG 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OREGON COUNTY UNTIL 900 PM CDT... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ALTON...OR 17 MILES NORTHEAST OF MAMMOTH SPRING...AND MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF OREGON COUNTY. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3685 9155 3651 9158 3652 9117 3681 9116 $$ FOSTER
000 WWUS53 KSGF 220144 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 844 PM CDT SUN AUG 21 2005 MOC149-220200- /O.CON.KSGF.SV.W.0220.000000T0000Z-050822T0200Z/ OREGON MO- 844 PM CDT SUN AUG 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OREGON COUNTY UNTIL 900 PM CDT... AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES EAST OF WEST PLAINS...AND MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF OREGON COUNTY. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3685 9155 3651 9158 3652 9117 3681 9116 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 6:54 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 21, 6:54 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 654 PM CDT SUN AUG 21 2005 .DISCUSSION... SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT) ISOLATED CONVECTION BEGINNING TO FIRE ACROSS PARTS OF THE AREA AS TEMPERATURES HAVE RISEN INTO THE UPPER 80S AND LOWER 90S. ADJUSTING THE MORNING KSGF SOUNDING FOR THESE CONDITIONS...MLCAPE ACROSS THE REGION IS LIKELY IN EXCESS OF 2000 J/KG WITH LITTLE CAP. MCV MOVING ACROSS SOUTHEAST KANSAS INTO WESTERN MISSOURI LOOKS TO BE FINALLY TOUCHING OFF A FEW STORMS. IN ADDITION...AN OLD FRONTAL BOUNDARY LINGERS ACROSS NORTHERN SECTIONS OF ARKANSAS WITH ADDITIONAL STORMS DEVELOPING IN THIS AREA. DAYTIME HEATING ALONG WITH THE FORCING FROM THE MCV SHOULD KEEP ISOLATED TO SCATTERED CONVECTION GOING INTO THE EVENING HOURS. LOOKING UPSTREAM...ANOTHER UPPER DISTURBANCE WAS NOTED IN THE WV IMAGERY AND PROFILER NETWORK MOVING INTO SOUTHWEST OKLAHOMA. THIS FEATURE WILL NEED TO BE MONITORED FOR EFFECTS ON LATE NIGHT RAIN CHANCES. CURRENTLY THINKING COVERAGE WILL BE TOO LOW TO INCLUDE LIKELY POPS TONIGHT. FOR NOW GOING WITH 40 POPS ACROSS THE WESTERN 2/3RDS OF THE AREA WITH 30 POPS TO THE EAST...ALSO WILL INCLUDE SCATTERED WORDING IN THE ZONES. NOT REALLY CONFIDENT IN ANY MODEL SOLUTION IN THE SHORT TERM. THERE WILL PROBABLY BE A SERIES OF WEAK UPPER DISTURBANCES MOVING ACROSS THE PLAINS THE NEXT COUPLE OF DAYS. EVEN WITH MORE CLOUD COVER ON MONDAY...THERE SHOULD STILL BE ENOUGH INSTABILITY FOR A FEW STORMS IF THE AREA GETS SOME OF THIS UPPER FORCING. IT LOOKS NOW LIKE THE FRONT TO THE NORTH REALLY WONT BRING LOWER SURFACE DEWPOINTS TO THE REGION AS QUICKLY AS PREVIOUSLY THOUGH. THEREFORE...IVE BACKED OFF BRINGING IN LOWER DEWPOINTS AND UPPED LOW TEMPERATURES TONIGHT THROUGH TUESDAY NIGHT. IN ADDITION...KEPT LOW POPS 30S AND 20S IN THE GRIDS THROUGH TUESDAY...BEFORE UPPER RIDGING TAKES HOLD. SAW EXTENDED PERIOD (WEDNESDAY THROUGH SUNDAY)... PERIOD BEGINS WITH UPPER RIDGE OVER THE AREA AND SHARP TROUGH ACROSS THE WESTERN US. AS SHORTWAVE ENERGY SHIFTS EAST ACROSS THE NORTHERN PLAINS...RIDGE WILL BE FLATTENED OUT OVER THE SOUTHERN 1/2 OF THE US WITH WEAK ZONAL FLOW OVER THE CWA. SOME WEAK SHORTWAVE ENERGY MAY PUSH ACROSS THE AREA BUT ARE DIFFICULT AT BEST TO TIME. HAVE KEPT FORECAST DRY AT THIS TIME FOR THIS REASON. DOESNT APPEAR THAT ANY DECENT COOL DOWN WILL OCCUR THROUGH NEXT SUNDAY GIVEN THIS TYPE OF PATTERN. LINDENBERG && .AVIATION... MAIN CONVECTIVE COMPLEX HAS PUSHED EAST OF THE SPRINGFIELD AIRPORT...BUT DECIDED TO KEEP VCTS IN THE TERMINAL FORECAST THROUGH THE EVENING. AS FOR THE KJLN TERMINAL...AN OUTFLOW BOUNDARY IS CURRENTLY MOVING THROUGH THAT REGION WITH CONVECTION BEGINNING TO DEVELOP ALONG THE KANSAS/MISSOURI BORDER. WITH THIS IN MIND...INSERTED A TEMPO GROUP FOR THUNDER THIS EVENING. OUTSIDE OF ANY THUNDERSTORM ACTIVITY...VFR CONDITIONS ARE EXPECTED. ISOLATED CONVECTION IS POSSIBLE ON TUESDAY...BUT EXACT LOCATIONS UNCERTAIN. SAW && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 21, 7:46 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT SUN AUG 21 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
746 PM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO SCATTERED THUNDERSTORMS...THE STRONGEST MAY
PRODUCE:
HEAVY RAIN RESULTING IN FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND HAIL TO THE SIZE OF NICKELS ALONG WITH DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT LOCATIONS
GENERALLY EAST OF A LINE FROM URBANA TO AVA THROUGH 10 PM.
MORE WIDELY SCATTERED AND ISOLATED STORMS ARE POSSIBLE FURTHER TO
THE WEST ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI.
DISCUSSION:
A SMALL...BUT POTENT COMPLEX OF THUNDERSTORMS WILL CONTINUE TO
PUSH EASTWARD ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL MISSOURI
FOR THE REMAINDER OF THE EVENING. A THREAT OF DAMAGING
WINDS...LARGE HAIL...AND FLASH FLOODING WILL PERSIST GENERALLY
BEFORE MIDNIGHT. RAINFALL RATES WITH THE HEAVIEST STORMS WILL
EXCEED AN INCH PER HOUR AND MAY EVEN APPROACH TWO INCHES PER
HOUR. IN ADDITION...FLOODING WILL CONTINUE INTO THE OVERNIGHT
PERIODS FOR LOCATIONS WHICH ARE CURRENTLY EXPERIENCING FLASH
FLOODING.
AN UPPER DISTURBANCE OVER THE PLAINS MAY BRING ADDITIONAL ISOLATED
TO SCATTERED THUNDERSTORMS ACROSS THE REGION AFTER MIDNIGHT. THE
MAIN THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE BEGINNING OF
THE UPCOMING WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
THE SEVERE WEATHER THREAT WILL BE ISOLATED IN NATURE.
THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY
SEVERE WEATHER OR FLOODING REPORTS SHOULD BE FORWARDED TO LOCAL
LAW ENFORCEMENT OFFICIALS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAWIn the hours before
Local storm report, Aug 21, 6:13 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
08/21/2005 GREENE MO AMATEUR RADIO
3 TO 4 FEET OF FAST FLOWING WATER OVER THE ROAD IN THE
2600 BLOCK OF THE E. VALLEY WATER MILL ROAD ARE.
SPRINGFIELD FIRE DEPT AND POLICE CURRENTLY PERFORMING
NUMEROUS WATER RESCUES ACROSS THE CITY.
0610 PM FLASH FLOOD MARSHFIELD 37.33N 92.92W
08/21/2005 WEBSTER MO LAW ENFORCEMENT
SEVERAL INCHES OF WATER ALONG INTERSTATE 44 FROM
MARSHFIELD TO 4 MILES SOUTHWEST OF MARSHFIELD.
SSLLocal storm report, Aug 21, 6:35 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST PHILLIPSBURG 37.55N 92.80W
08/21/2005 60 MPH LACLEDE MO EMERGENCY MNGR
FEHLocal storm report, Aug 21, 7:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD PHILLIPSBURG 37.55N 92.80W
08/21/2005 LACLEDE MO EMERGENCY MNGR
NEXUS DRIVE CLOSED DUE TO HIGH WATER BETWEEN HIGHWAY C
AND HIGHWAY J IN PHILLPSBURG.
LINDENBERGLocal storm report, Aug 21, 7:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG PHILLIPSBURG 37.55N 92.80W
08/21/2005 LACLEDE MO EMERGENCY MNGR
STRUCTURAL DAMAGE TO A GAS STATION, VEHICLE DAMAGED,
POWER LINES DOWN AND DEBRIS ON ROAD.
FEHLocal storm report, Aug 21, 7:28 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0727 PM FLASH FLOOD MOUNTAIN GROVE 37.13N 92.27W
08/21/2005 WRIGHT MO LAW ENFORCEMENT
LOW WATER BRIDGE WITH RUNNING WATER OVER IT.
FEHLocal storm report, Aug 21, 7:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL SGF DOWNTOWN ARPT 37.22N 93.23W
08/21/2005 1.00 INCH GREENE MO AIRPLANE PILOT
REPORTED BY PILOT ON RUNWAY.
0645 PM FLASH FLOOD 1 N SPRINGFIELD 37.21N 93.30W
08/21/2005 GREENE MO NWS EMPLOYEE
AN ESTIMATED 5 OF RAIN FELL IN A LITTLE OVER AN HOUR.
6 OF FLOWING WATER REPORTED FLOWING THROUGH A HOME.
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 56 min |
| Aug 21, 7:38 PM CDT | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Aug 21, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 56 min |
| Aug 21, 8:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 62 min |
| Aug 21, 9:10 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Aug 22, 2:30 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Aug 22, 3:29 PM CDT | Flash Flood Warning | SGF | Pulaski | 6 hr |
| Aug 22, 4:07 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.